Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 1, 2011, 6:25 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 1, 2011, 7:02 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:28 PM CDT | TSTM WND DMG | 2 E Denham Springs, LA | EMENRGENCY MANAGER REPORTED TREE DAMAGE...POWER LINES DOWN AND SOME DAMAGE TO AN APARTMENT COMPLEX ALONG EDEN CHURCH ROAD NEAR US 190 BETWEEN WALKER AND DENHAM SPRINGS. |
| Jul 1, 6:31 PM CDT | TSTM WND DMG | 1 Se Walker, LA | LIVINGSTON SHERIFFS DEPARTMENT REPORTED TREES DOWN ALONG GAYLORD ROAD IN SOUTH WALKER. |
| Jul 1, 6:34 PM CDT | TSTM WND DMG | 3 S Walker, LA | TREE DOWNED AND TRAMPOLINE TOSSED IN YARD ALONG WITH PEA SIZED HAIL REPORTED BY THE MEDIA ON WALKER SOUTH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2900 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WUUS54 KLIX 012325 SVRLIX LAC033-063-020030- /O.NEW.KLIX.SV.W.0159.110701T2325Z-110702T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 PM CDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... WEST CENTRAL LIVINGSTON PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF DENHAM SPRINGS... * UNTIL 730 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DENHAM SPRINGS...AND MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3034 9097 3046 9112 3058 9094 3045 9074 TIME...MOT...LOC 2325Z 045DEG 2KT 3047 9093 $$ 98/SO
1 follow-up statement
239 WWUS54 KLIX 020002 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 702 PM CDT FRI JUL 1 2011 LAC033-063-020011- /O.CAN.KLIX.SV.W.0159.000000T0000Z-110702T0030Z/ EAST BATON ROUGE LA-LIVINGSTON LA- 702 PM CDT FRI JUL 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LIVINGSTON AND SOUTHEASTERN EAST BATON ROUGE PARISHES IS CANCELLED... THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. LAT...LON 3034 9097 3046 9112 3058 9094 3045 9074 TIME...MOT...LOC 0001Z 045DEG 2KT 3046 9095 $$ 98/SO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:11 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 4:11 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 411 PM CDT FRI JUL 1 2011 .DISCUSSION...NO SIGNIFICANT CHANGES TO FORECAST AS TYPICAL NONDESCRIPT PATTERN REMAINS IN PLACE. JUST ISOLATED CONVECTION INITIATED MOSTLY BY LAKE AND LAND BREEZE DYNAMICS. TEMPERATURES NEAR NORMAL WITH CONTINENTAL AIRMASS INFLUENCES BEFORE BECOMING TRULY MARITIME LATER IN THE FORECAST PERIOD. && .AVIATION... VFR ALL TERMINALS NEXT 24-36 HOURS. && .MARINE... LIGHT WINDS AND LOW SEAS NEXT 5 DAYS WITH FLAT PRESSURE FIELD OVER NORTH GULF. && .PRELIMINARY POINT TEMPS/POPS... MCB 70 96 71 95 / 10 10 10 20 BTR 74 96 73 96 / 20 10 10 20 ASD 73 95 75 94 / 20 20 10 20 MSY 77 94 77 93 / 20 20 10 20 GPT 75 95 76 94 / 20 20 10 20 PQL 71 95 74 92 / 20 20 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24/RR
Hazardous weather outlook, Jul 1, 10:42 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1042 AM CDT FRI JUL 1 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-021545- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1042 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON HOURS. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS...BUT SEVERE WEATHER IS NOT EXPECTED. AFTERNOON TEMPERATURES REACHING THE MID 90S WILL COMBINE WITH MODERATE HUMIDITY LEVELS RESULTING IN HEAT INDEX VALUES OF 100 TO 105 DEGREES IN SOME LOCATIONS THIS AFTERNOON. THE LOUISIANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS ISSUED AN OZONE ACTION DAY FOR BOTH THE NEW ORLEANS AND BATON ROUGE AREAS TODAY. MINOR FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY. ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON OUTSIDE OF RAIN AREAS. MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/DM
In the hours before
Special weather statement, Jul 1, 2:26 PM CDT, 3 hours 59 minutes before
LAZ060>063-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 226 PM CDT FRI JUL 1 2011 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING ST. CHARLES PARISH...ORLEANS PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH... AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HARVEY...OR ABOUT 3 MILES SOUTH OF HARVEY. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR... JEAN LAFITTE...8 MILES NORTH OF BARATARIA AND 9 MILES NORTH OF LAFITTE BY 300 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.